Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 84, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 17, 2013, 8:36 PM CDT for Dallas County, Perry County, Alabama. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2013, 8:36 PM CDT (01:36 UTC)
- Expired
- May 17, 2013, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 9:07 PM CDT | HAIL 1 | 1 Wnw Selma, AL | QUARTER SIZE HAIL REPORTED IN SELMA ON THE WESTERN SIDE OF TOWN. REPORTED THROUGH SOCIAL MEDIA. |
| May 17, 9:15 PM CDT | HAIL 1 | 3 Wsw Selma, AL | QUARTER SIZE HAIL REPORTED NEAR MORGAN ACADEMY ON THE SOUTHWEST SIDE OF THE CITY OF SELMA. THE QUARTER SIZE HAIL FELL FOR ABOUT 15 MINUTES...AND HAIL WAS COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 6:19 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
807 WUUS54 KBMX 180136 SVRBMX ALC047-105-180230- /O.NEW.KBMX.SV.W.0084.130518T0136Z-130518T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 836 PM CDT FRI MAY 17 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA... CENTRAL PERRY COUNTY IN ALABAMA... * UNTIL 930 PM CDT * AT 834 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF POTTER STATION...OR 10 MILES NORTHWEST OF SELMA...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SELMA...SELMONT-WEST SELMONT...POTTER STATION...DALLAS COUNTY HORSE ARENA...MEMORIAL STADIUM...OLD CAHABA PARK...SKYHARBOR AIRPORT AND SELMA UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX LAT...LON 3240 8690 3229 8708 3250 8727 3256 8718 TIME...MOT...LOC 0137Z 316DEG 11KT 3248 8717 $$ GRANTHAM
4 follow-up statements
870 WWUS54 KBMX 180154 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 854 PM CDT FRI MAY 17 2013 ALC047-105-180230- /O.CON.KBMX.SV.W.0084.000000T0000Z-130518T0230Z/ DALLAS AL-PERRY AL- 854 PM CDT FRI MAY 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL PERRY AND CENTRAL DALLAS COUNTIES UNTIL 930 PM CDT... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POTTER STATION...OR 8 MILES NORTHWEST OF SELMA...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SELMA...SELMONT-WEST SELMONT...POTTER STATION...DALLAS COUNTY HORSE ARENA...MEMORIAL STADIUM...OLD CAHABA PARK...SKYHARBOR AIRPORT... SELMA UNIVERSITY...EDMUND PETTUS BRIDGE AND SELMA DRAG STRIP. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3249 8724 3254 8716 3240 8690 3229 8708 TIME...MOT...LOC 0154Z 316DEG 11KT 3245 8713 $$ GRANTHAM
459
WWUS54 KBMX 180159
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT FRI MAY 17 2013
ALC105-180210-
/O.CAN.KBMX.SV.W.0084.000000T0000Z-130518T0230Z/
PERRY AL-
859 PM CDT FRI MAY 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3247 8720 3249 8716 3249 8710 3240 8690
3229 8708
TIME...MOT...LOC 0200Z 316DEG 11KT 3244 8711
$$
ALC047-180230-
/O.CON.KBMX.SV.W.0084.000000T0000Z-130518T0230Z/
DALLAS AL-
859 PM CDT FRI MAY 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DALLAS
COUNTY UNTIL 930 PM CDT...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
POTTER STATION...OR 7 MILES WEST OF SELMA...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
SELMA...SELMONT-WEST SELMONT...POTTER STATION...DALLAS COUNTY HORSE
ARENA...MEMORIAL STADIUM...SKYHARBOR AIRPORT...SELMA UNIVERSITY...
EDMUND PETTUS BRIDGE AND SELMA DRAG STRIP.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3247 8720 3249 8716 3249 8710 3240 8690
3229 8708
TIME...MOT...LOC 0200Z 316DEG 11KT 3244 8711
$$
GRANTHAM929 WWUS54 KBMX 180210 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 910 PM CDT FRI MAY 17 2013 ALC047-180230- /O.CON.KBMX.SV.W.0084.000000T0000Z-130518T0230Z/ DALLAS AL- 910 PM CDT FRI MAY 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DALLAS COUNTY UNTIL 930 PM CDT... AT 909 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DALLAS COUNTY HORSE ARENA...OR NEAR SELMA...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SELMA...SELMONT-WEST SELMONT...DALLAS COUNTY HORSE ARENA...MEMORIAL STADIUM...SKYHARBOR AIRPORT...SELMA UNIVERSITY...EDMUND PETTUS BRIDGE AND SELMA DRAG STRIP. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3242 8714 3245 8710 3238 8694 3229 8708 TIME...MOT...LOC 0210Z 316DEG 11KT 3240 8709 $$ GRANTHAM
823 WWUS54 KBMX 180225 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 925 PM CDT FRI MAY 17 2013 ALC047-180236- /O.EXP.KBMX.SV.W.0084.000000T0000Z-130518T0230Z/ DALLAS AL- 925 PM CDT FRI MAY 17 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS COUNTY WILL EXPIRE AT 930 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3242 8714 3245 8710 3238 8694 3229 8708 TIME...MOT...LOC 0226Z 316DEG 11KT 3236 8705 $$ GRANTHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 7:01 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 17, 7:01 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 PM CDT FRI MAY 17 2013 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... UPPER LEVEL TROUGH WILL CONTINUE ITS SLOW EASTWARD PROGRESSION THROUGH THE NIGHT. FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING...THE AREA OF SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS OVER NORTHERN ALABAMA WILL PRODUCE STEADY RAINFALL WITH MORE ISOLATED TO SCATTERED CONVECTION BEGINNING TO FILL IN AROUND SOUTHWEST ALABAMA. SUFFICIENT INSTABILITY AND SHEAR REMAIN SUPPORTIVE OF AN ISOLATED STRONG TO SEVERE THREAT THROUGH THE EARLY EVENING...OR THE REMAINDER OF THE PEAK HEATING PERIOD. TONIGHT...WEAKENING INTENSITY BUT SOME DECENT COVERAGE STILL EXPECTED ACROSS THE NORTHERN HALF OF THE CWA. A SIMILAR SET UP FOR SATURDAY AND SATURDAY NIGHT...ALTHOUGH THE BETTER COVERAGE WILL SLIDE INTO EASTERN ALABAMA AS THE UPPER TROUGH SHIFTS FARTHER EASTWARD. A FEW SHOWERS POSSIBLE IN EAST ALABAMA ON SUNDAY WITH DRY WEATHER AREA WIDE SUNDAY THROUGH TUESDAY AS AN UPPER RIDGE BUILDS IN. ANOTHER SYNOPTIC SYSTEM MOVES INTO THE AREA MID TO LATE WEEK WITH INCREASING DIURNAL SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN COOL IN THE RAIN SHIELD AREA TOMORROW AND SUNDAY WITH WARMER HIGHS NEXT WEEK. 88 && .AVIATION... 00Z TAF DISCUSSION. WIDESPREAD SHOWERS AND STORMS HAVE SPREAD OVER MUCH OF CENTRAL ALABAMA LATE THIS AFTERNOON AHEAD OF A LARGE OUTFLOW BOUNDARY. TSRA WAS ADDED TO THE SHORT TERM FOR KEET AND KBHM AS THE BOUNDARY MOVES THROUGH WITH A TEMPORARY WIND SHIFT TO THE NORTHWEST FOLLOWING THE PASSAGE OF THE BOUNDARY. THE BOUNDARY HAS GONE THROUGH KTCL...AND THE MAJORITY OF THE TSRA HAS MOVED THROUGH. HOWEVER...A FEW SHOWERS WILL REMAIN POSSIBLE THROUGH THE EVENING. FOR KANB...GENERALLY RAIN WILL BE EXPECTED WITH A FEW EMBEDDED THUNDERSTORMS AND HAVE OPTED TO GO WITH VCTS FOR THAT LOCATION THROUGH 03Z. THE SOUTHERN LOCATIONS OF KMGM AND KTOI WILL HAVE LESS OF A CHANCE OF TSRA DEVELOPMENT WITH THE LOSS OF DAYTIME HEATING...BUT HAVE GONE WITH VCTS FOR THE EARLY EVENING HOURS AT KMGM AND NO MENTION OF VCTS OR TSRA FOR KTOI AT THIS TIME. FOR THE REMAINDER OF THE OVERNIGHT HOURS...MVFR CIGS WILL REMAIN POSSIBLE WITH MOST SHOWERS AND STORMS EXPECTED TO DISSIPATE. 56/GDG && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 17, 7:01 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 PM CDT FRI MAY 17 2013 ALZ011>015-017>050-190015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 701 PM CDT FRI MAY 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 10 PM FOR A LARGE PORTION OF CENTRAL ALABAMA. LOCATIONS ROUGHLY ALONG AND SOUTH OF A LINE FROM PICKENS TO SHELBY COUNTY...AND FROM THE MISSISSIPPI STATE LINE EASTWARD TO SHELBY...COOSA...ELMORE...AND MONTGOMERY COUNTIES...CAN EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE STORMS EMBEDDED. STRONGER STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WITH ANY SLOW MOVING STORM COULD ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MIGHT BE NEEDED ACROSS NORTHWEST CENTRAL ALABAMA THROUGH EARLY EVENING. JD/02
In the hours before
Special weather statement, May 17, 6:59 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 PM CDT FRI MAY 17 2013
ALZ023-031-032-180100-
GREENE AL-HALE AL-TUSCALOOSA AL-
659 PM CDT FRI MAY 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA...NORTHERN
HALE AND NORTHERN GREENE COUNTIES UNTIL 800 PM CDT...
AT 657 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNDVILLE TO UNION...AND
MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOUNDVILLE...
AKRON...
EVANSVILLE...
WEDGEWORTH...
LITTLE SANDY...
&&
LAT...LON 3299 8809 3302 8777 3318 8763 3301 8736
3300 8742 3283 8742 3283 8747 3272 8747
3271 8764
TIME...MOT...LOC 2359Z 307DEG 21KT 3305 8760 3296 8768
3294 8790
GRANTHAMSpecial weather statement, May 17, 7:01 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT FRI MAY 17 2013
ALZ036-037-180045-
COOSA AL-TALLAPOOSA AL-
701 PM CDT FRI MAY 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA AND
SOUTHEASTERN COOSA COUNTIES UNTIL 745 PM CDT...
AT 659 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HIGHWAY 9 AND HIGHWAY 22...OR 8 MILES EAST OF
ROCKFORD...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KELLYTON...
ALEXANDER CITY...
WIND CREEK STATE PARK...
JACKSONS' GAP...
JACKSONS GAP...
&&
LAT...LON 3296 8560 3277 8610 3292 8621 3311 8587
3310 8570
TIME...MOT...LOC 0001Z 241DEG 20KT 3289 8606
GRANTHAMSpecial weather statement, May 17, 7:09 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT FRI MAY 17 2013
ALZ034-035-180100-
BIBB AL-CHILTON AL-
709 PM CDT FRI MAY 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHILTON AND EASTERN BIBB
COUNTIES UNTIL 800 PM CDT...
AT 707 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CENTREVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JEMISON...
CLANTON...
TALLADEGA NATIONAL FOREST...
ASHBY...
BRIERFIELD IRONWORKS PARK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3307 8713 3307 8692 3305 8689 3307 8688
3306 8662 3305 8662 3306 8660 3304 8658
3282 8660 3289 8714
TIME...MOT...LOC 0010Z 275DEG 20KT 3297 8702
GRANTHAMSpecial weather statement, May 17, 7:34 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT FRI MAY 17 2013
ALZ033-180115-
PERRY AL-
734 PM CDT FRI MAY 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 815 PM
CDT...
AT 734 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF MARION...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARION...
JUDSON COLLEGE...
HAMBURG...
SPROTT...
RADFORD...
&&
LAT...LON 3266 8751 3266 8747 3275 8747 3269 8703
3267 8703 3264 8705 3260 8704 3257 8708
3254 8708 3249 8711 3249 8722 3258 8752
TIME...MOT...LOC 0035Z 284DEG 17KT 3264 8740
GRANTHAMSpecial weather statement, May 17, 8:08 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 808 PM CDT FRI MAY 17 2013 ALZ024-025-180200- JEFFERSON AL-SHELBY AL- 808 PM CDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHERN JEFFERSON COUNTIES UNTIL 900 PM CDT... AT 808 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR LIPSCOMB...OR NEAR BESSEMER...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... VESTAVIA HILLS... HOOVER... PELHAM... CHELSEA... ROSS BRIDGE... && LAT...LON 3333 8652 3320 8665 3338 8700 3349 8691 TIME...MOT...LOC 0108Z 299DEG 23KT 3340 8689 GRANTHAM
Special weather statement, May 17, 8:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 819 PM CDT FRI MAY 17 2013 ALZ033-040-180200- DALLAS AL-PERRY AL- 819 PM CDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY AND NORTHERN DALLAS COUNTIES UNTIL 900 PM CDT... AT 819 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MARION JUNCTION...OR 10 MILES SOUTHEAST OF MARION...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... VALLEY GRANDE... SELMA... SELMONT-WEST SELMONT... POTTER STATION... DALLAS COUNTY HORSE ARENA... && LAT...LON 3250 8689 3231 8704 3246 8735 3262 8726 TIME...MOT...LOC 0119Z 296DEG 17KT 3250 8721 GRANTHAM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| May 17, 7:09 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 51 min |
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 49 min |
| May 17, 7:34 PM CDT | Special Weather Statement | BMX | Perry | 41 min |
| May 17, 8:08 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| May 17, 8:19 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| May 17, 8:44 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| May 17, 9:09 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| May 17, 9:18 PM CDT | Special Weather Statement | BMX | Perry | 42 min |
| May 17, 9:29 PM CDT | Special Weather Statement | BMX | Coosa | 46 min |
| May 17, 10:24 PM CDT | Special Weather Statement | BMX | Dallas | 51 min |
| May 18, 12:17 AM CDT | Special Weather Statement | BMX | Chambers | 43 min |
| May 18, 1:11 AM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| May 18, 1:39 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair | 3 hr |
| May 18, 2:04 AM CDT | Special Weather Statement | BMX | Lamar | 26 min |
| May 18, 2:30 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:15 AM CDT | Flash Flood Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:29 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 3 hr |
| May 18, 4:49 AM CDT | Flash Flood Warning | BMX | Clay | 6 hr |
| May 18, 5:56 AM CDT | Flash Flood Warning | BMX | Calhoun, Talladega | 3 hr |
| May 18, 7:58 AM CDT | Special Weather Statement | BMX | Autauga | 47 min |
| May 18, 8:03 AM CDT | Special Weather Statement | BMX | Chambers, Lee, Tallapoosa | 57 min |
| May 18, 8:07 AM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 26 hr |
| May 18, 8:36 AM CDT | Special Weather Statement | BMX | Elmore | 39 min |
| May 18, 8:56 AM CDT | Flash Flood Warning | BMX | Clay, Cleburne, Randolph | 3 hr |
| May 18, 9:16 AM CDT | Areal Flood Warning | BMX | Calhoun, Talladega | 4 hr |
| May 18, 9:52 AM CDT | Areal Flood Advisory | BMX | Bullock, Chambers, Coosa, Lee, Macon, Russell and 1 more | 3 hr |
| May 18, 10:53 AM CDT | Special Weather Statement | BMX | Cleburne | 67 min |
| May 18, 10:57 AM CDT | Flash Flood Watch | BMX | Blount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more | 32 hr |
| May 18, 2:26 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 18 hr |
| May 18, 4:26 PM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 20 hr |
| May 18, 6:37 PM CDT | Special Weather Statement | BMX | Dallas | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.